Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 2, NWS Charleston, SC

March 6, 2009Burke County, Emanuel County, Jenkins County, Georgia

NWS Charleston, SC issued this river flood warning at Mar 6, 2009, 7:36 AM EST for Burke County, Emanuel County, Jenkins County, Georgia. It took effect at Mar 6, 2009, 10:51 AM EST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 7:36 AM EST (12:36 UTC)
In effect from
Mar 6, 2009, 10:51 AM EST
Expired
Mar 8, 2009, 9:26 PM EDT
In force
58 hr
Issued by
NWS Charleston, SC
Flood severity
Minor

Counties Burke County, GA, Emanuel County, GA, Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ogeechee River at Midville (MDVG1). The gauge peaked at 6.43 ft at Mar 7, 2009, 4:00 AM EST.

actionminormoderate4681003/0603/0703/0803/0903/10
Action stage
5 ft
Minor stage
6 ft
Moderate stage
10 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02201230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KCHS 061236
FLWCHS


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
736 AM EST FRI MAR 06 2009

...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OGEECHEE RIVER NEAR MIDVILLE

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

GAC033-107-165-071236-
/O.NEW.KCHS.FL.W.0002.090306T1527Z-000000T0000Z/
/MDVG1.1.ER.090306T1527Z.090310T0500Z.000000T0000Z.NO/
736 AM EST FRI MAR 06 2009

...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLOOD WARNING FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL FURTHER NOTICE.
* AT 7 AM FRIDAY THE STAGE WAS 5.8 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  6 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MORNING...AND CONTINUE 
  RISING TO 6.1 FEET THIS AFTERNOON.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
10 follow-up statements
000 
WGUS82 KCHS 061254
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
754 AM EST FRI MAR 06 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  OGEECHEE RIVER NEAR MIDVILLE

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

GAC033-107-165-071254-
/O.EXT.KCHS.FL.W.0002.090306T1800Z-000000T0000Z/
/MDVG1.1.ER.090306T1800Z.090309T1200Z.000000T0000Z.NO/
754 AM EST FRI MAR 06 2009

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 7 AM FRIDAY THE STAGE WAS 5.8 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  6 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON...AND CONTINUE 
  RISING TO 6.5 FEET MONDAY MORNING.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
000 
WGUS82 KCHS 061552
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 AM EST FRI MAR 06 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  OGEECHEE RIVER NEAR MIDVILLE

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

GAC033-107-165-071552-
/O.EXT.KCHS.FL.W.0002.090306T1551Z-000000T0000Z/
/MDVG1.1.ER.090306T1516Z.090308T1200Z.000000T0000Z.NO/
1052 AM EST FRI MAR 06 2009

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL FURTHER NOTICE.
* AT 10 AM FRIDAY THE STAGE WAS 6.0 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  6 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MORNING...AND CONTINUE 
  RISING TO 6.6 FEET SUNDAY MORNING.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
000 
WGUS82 KCHS 070120
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EST FRI MAR 06 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  OGEECHEE RIVER NEAR MIDVILLE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...

  LOWER SANTEE RIVER NEAR JAMESTOWN

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

SCC015-019-043-089-080120-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.090305T1045Z.090308T2300Z.000000T0000Z.NO/
820 PM EST FRI MAR 06 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE LOWER SANTEE RIVER NEAR JAMESTOWN.
* UNTIL FURTHER NOTICE.
* AT 7 PM FRIDAY THE STAGE WAS 12.0 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10 FEET.
* FORECAST...RISE TO 12.5 FEET SUNDAY EVENING.


$$

GAC033-107-165-080120-
/O.EXT.KCHS.FL.W.0002.000000T0000Z-090312T0600Z/
/MDVG1.1.ER.090306T1507Z.090308T0000Z.090311T1800Z.NO/
820 PM EST FRI MAR 06 2009

...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 8 PM FRIDAY THE STAGE WAS 6.3 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  6 FEET.
* FORECAST...RISE TO 6.6 FEET TOMORROW EVENING. FALL BELOW FLOOD STAGE
  WEDNESDAY EARLY AFTERNOON.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
000 
WGUS82 KCHS 071514
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 AM EST SAT MAR 07 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  OGEECHEE RIVER NEAR MIDVILLE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...

  LOWER SANTEE RIVER NEAR JAMESTOWN

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

SCC015-019-043-089-081514-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.090305T1045Z.090308T0000Z.000000T0000Z.NO/
1014 AM EST SAT MAR 07 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE LOWER SANTEE RIVER NEAR JAMESTOWN.
* UNTIL FURTHER NOTICE.
* AT 9 AM SATURDAY THE STAGE WAS 12.3 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10 FEET.
* FORECAST...RISE TO 12.4 FEET THIS EVENING...THEN FALL.

$$

GAC033-107-165-081514-
/O.EXT.KCHS.FL.W.0002.000000T0000Z-090309T0000Z/
/MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1200Z.NO/
1014 AM EST SAT MAR 07 2009

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL SUNDAY EVENING.
* AT 9 AM SATURDAY THE STAGE WAS 6.4 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  6 FEET.
* FORECAST...FALL BELOW FLOOD STAGE TOMORROW MORNING.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
000 
WGUS82 KCHS 080149
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
849 PM EST SAT MAR 07 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...GEORGIA...

  LOWER SANTEE RIVER NEAR JAMESTOWN
  OGEECHEE RIVER NEAR MIDVILLE

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

SCC015-019-043-089-090149-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.090305T1045Z.090308T0600Z.000000T0000Z.NO/
849 PM EST SAT MAR 07 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE LOWER SANTEE RIVER NEAR JAMESTOWN.
* UNTIL FURTHER NOTICE.
* AT 7 PM SATURDAY THE STAGE WAS 12.4 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10 FEET.
* FORECAST...REMAIN AROUND 12.4 FEET UNTIL AFTER MIDNIGHT TOMORROW...THEN FALL.


$$

GAC033-107-165-090000-
/O.CON.KCHS.FL.W.0002.000000T0000Z-090309T0000Z/
/MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1200Z.NO/
849 PM EST SAT MAR 07 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL SUNDAY EVENING.
* AT 8 PM SATURDAY THE STAGE WAS 6.2 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 6 FEET.
* FORECAST...FALL BELOW FLOOD STAGE TOMORROW MORNING.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
000 
WGUS82 KCHS 080152
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EST SAT MAR 07 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH 
CAROLINA...

  LOWER SANTEE RIVER NEAR JAMESTOWN
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
GEORGIA...

OGEECHEE RIVER NEAR MIDVILLE

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

SCC015-019-043-089-090152-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.090305T1045Z.090308T0600Z.000000T0000Z.NO/
852 PM EST SAT MAR 07 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE LOWER SANTEE RIVER NEAR JAMESTOWN.
* UNTIL FURTHER NOTICE.
* AT 8 PM SATURDAY THE STAGE WAS 12.4 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10 FEET.
* FORECAST...REMAIN AROUND 12.4 FEET AFTER MIDNIGHT TOMORROW...THEN FALL.

$$

GAC033-107-165-090000-
/O.CON.KCHS.FL.W.0002.000000T0000Z-090309T0000Z/
/MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1200Z.NO/
852 PM EST SAT MAR 07 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL SUNDAY EVENING.
* AT 8 PM SATURDAY THE STAGE WAS 6.2 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 6 FEET.
* FORECAST...FALL BELOW FLOOD STAGE TOMORROW MORNING.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
000 
WGUS82 KCHS 081601
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1201 PM EDT SUN MAR 08 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...GEORGIA...

  LOWER SANTEE RIVER NEAR JAMESTOWN
  OGEECHEE RIVER NEAR MIDVILLE

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

SCC015-019-043-089-091601-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.090305T1045Z.090308T1800Z.000000T0000Z.NO/
1201 PM EDT SUN MAR 08 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE LOWER SANTEE RIVER NEAR JAMESTOWN.
* UNTIL FURTHER NOTICE.
* AT 11 AM SUNDAY THE STAGE WAS 12.5 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10 FEET.
* FORECAST...RISE TO 12.5 FEET THIS AFTERNOON...THEN FALL.


$$

GAC033-107-165-090300-
/O.CON.KCHS.FL.W.0002.000000T0000Z-090309T0300Z/
/MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1500Z.NO/
1201 PM EDT SUN MAR 08 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL THIS EVENING.
* AT 11 AM SUNDAY THE STAGE WAS 6.0 FEET...AND FALLING. 
  #### WARNING: OBSERVED STAGE IS AT/ABOVE FLOOD STAGE BUT THE 
  FORECAST IS BELOW FLOOD STAGE. CHECK YOUR PRODUCT AND VTEC 
  SETTINGS ####
* FLOOD STAGE IS  6 FEET.
* FORECAST...FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
049 
WGUS82 KCHS 081604
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1203 PM EDT SUN MAR 08 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...GEORGIA...

  LOWER SANTEE RIVER NEAR JAMESTOWN
  OGEECHEE RIVER NEAR MIDVILLE

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

SCC015-019-043-089-091603-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.090305T1045Z.090308T1800Z.000000T0000Z.NO/
1203 PM EDT SUN MAR 08 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE LOWER SANTEE RIVER NEAR JAMESTOWN.
* UNTIL FURTHER NOTICE.
* AT 11 AM SUNDAY THE STAGE WAS 12.5 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10 FEET.
* FORECAST...RISE TO 12.5 FEET THIS AFTERNOON...THEN FALL.


$$

GAC033-107-165-090300-
/O.CON.KCHS.FL.W.0002.000000T0000Z-090309T0300Z/
/MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1500Z.NO/
1203 PM EDT SUN MAR 08 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL THIS EVENING.
* AT 11 AM SUNDAY THE STAGE WAS 6.0 FEET...AND FALLING.
* FLOOD STAGE IS  6 FEET.
* FORECAST...FALL BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
000 
WGUS82 KCHS 081627 CCA
FLSCHS


FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1203 PM EDT SUN MAR 08 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...GEORGIA...

  LOWER SANTEE RIVER NEAR JAMESTOWN
  OGEECHEE RIVER NEAR MIDVILLE

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

SCC015-019-043-089-091603-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.090305T1045Z.090308T1800Z.000000T0000Z.NO/
1203 PM EDT SUN MAR 08 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE LOWER SANTEE RIVER NEAR JAMESTOWN.
* UNTIL FURTHER NOTICE.
* AT 11 AM SUNDAY THE STAGE WAS 12.5 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10 FEET.
* FORECAST...RISE TO 12.5 FEET THIS AFTERNOON...THEN FALL.


$$

GAC033-107-165-090300-
/O.COR.KCHS.FL.W.0002.000000T0000Z-090309T0300Z/
/MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1500Z.NO/
1203 PM EDT SUN MAR 08 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL THIS EVENING.
* AT 11 AM SUNDAY THE STAGE WAS 6.0 FEET...AND FALLING.
* FLOOD STAGE IS 6 FEET.
* FORECAST...FALL BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* AT 6.0 FEET...WATER BEGINS TO FLOOD THE RIVER ACCESS ROAD.

$$
000 
WGUS82 KCHS 090126
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 PM EDT SUN MAR 08 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...

  OGEECHEE RIVER NEAR MIDVILLE

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES.

GAC033-107-165-090156-
/O.CAN.KCHS.FL.W.0002.000000T0000Z-090309T0300Z/
/MDVG1.1.ER.090306T1507Z.090307T1115Z.090308T1520Z.NO/
926 PM EDT SUN MAR 08 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 9 PM SUNDAY THE STAGE WAS 5.8 FEET...AND FALLING. 
* FELL BELOW FLOOD STAGE AT 11 AM SUNDAY.
* FLOOD STAGE IS 6 FEET.
* FORECAST...FALL TO 5.3 FEET TUESDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Mar 6, 6:44 AM EST, 52 minutes earlier.

Area forecast discussion, Mar 6, 6:44 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
644 AM EST FRI MAR 6 2009

.SYNOPSIS...
HIGH PRES WILL EXTEND FROM THE SW ATLC ACROSS THE AREA THROUGH
EARLY NEXT WEEK...WITH A NOTICEABLE WARMING TREND. A COLD FRONT
COULD AFFECT THE AREA DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
METEOROLOGICAL CONDITIONS REMAIN ON TRACK TO SEND AFTERNOON
TEMPERATURES OVER 70 DEGREES AWAY FROM THE COOLER BEACHES AND
BARRIER ISLANDS TODAY. THIS STEADY THERMAL MODERATION TREND
OCCURRING AS MID AND UPPER LEVEL RIDGING BUILDS FROM THE WSW.
WITH THE LOW LEVEL ATLC RIDGE AXIS ALIGNING SE-S OF OUR FORECAST
AREA...THE PRES GRADIENT WILL TIGHTEN ESPECIALLY IN SOUTHERN SOUTH
CAROLINA TODAY. AFTERNOON BREEZES IN THE 15-20 MPH RANGE ARE
LIKELY N OF THE SAVANNAH TODAY. PERSISTENCE FORECAST WITH HIGH
TEMPS...MID 70S SE GEORGIA AND 71-74 MOST OF SOUTHERN SOUTH
CAROLINA. SCATTERED AFTERNOON CUMULUS AND OCNL THIN CIRRUS...
OTHERWISE PLENTY OF SUNSHINE ON TAP TODAY.

&&

.SHORT TERM /SATURDAY/...
MANY COASTAL AREAS N OF THE SAVANNAH RIVER WILL LIKELY MAINTAIN
A LITTLE LIGHT BREEZE INTO THE OVERNIGHT HOURS AND THIS SHOULD
KEEP TEMPERATURES INTO THE 50S. ELSEWHERE...A SLOW INCREASE
IN SURFACE MOISTURE WILL NUDGE DEW POINTS SEVERAL DEGREES HIGHER
THAN THIS MORNING AND ONLY A FEW AREAS WILL FALL TO THE MID 40S
TONIGHT.

ON SAT...THE LOW LEVEL RIDGE STARTS THE DAY OFF A LITTLE FLATTER
WHICH SHOULD ALLOW FOR A WARMER START AND A CONTINUATION OF OUR
WARMER AFTERNOON READINGS. IT COULD BE VERY CLOSE TO 80 DEGREES
MANY AREAS W OF I-95 ON SAT. MODEL GUIDANCE ALSO COULD BE A BIT
UNDERDONE WITH AFTERNOON BREEZES IN SOUTH CAROLINA...ESPECIALLY
IF SOME DRIER 925 AIR COMES INTO PLAY AS THE NAM SUGGESTS. WE
THINK THERE WILL BE LESS DIURNAL CUMULUS THAN TODAY GIVEN LOW
LEVEL MOISTURE PROGS AND VARIOUS CUMULUS RULE PROCEDURES. EVEN
IMMEDIATE CHARLESTON COUNTY BEACHES COULD PUSH INTO THE MID 60S
EARLY IN THE AFTERNOON BEFORE FALLING BACK AS THE RESULTANT RAMPS
UP.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SURFACE HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC WILL PERSIST
THROUGH THE END OF THE WEEKEND...WHILE A STRONG UPPER LEVEL RIDGE
BUILDS OVER THE SOUTHEASTERN UNITED STATES. THE RESULTING SUBSIDENCE
AND OVERALL LACK OF MOISTURE WILL KEEP RAIN FREE CONDITIONS IN
PLACE. IN ADDITION...TEMPERATURES WILL REMAIN WELL ABOVE
NORMAL...WITH MOST INLAND LOCATIONS EXPECTED TO EXPERIENCE HIGHS
AROUND 80. TEMPERATURES WILL BE MUCH COOLER ALONG THE IMMEDIATE
COAST WITH AN AFTERNOON SEA BREEZE EXPECTED DUE TO COOL SEA SURFACE
TEMPERATURES IN THE ADJACENT ATLANTIC.

CONFIDENCE IN THE FORECAST DECREASES DURING THE FIRST HALF OF NEXT
WEEK DUE TO RATHER SIGNIFICANT MEDIUM RANGE GUIDANCE DIFFERENCES.

THE 00Z ECMWF AND 00Z CANADIAN SHOW THE UPPER LEVEL RIDGE FLATTENING
SIGNIFICANTLY MONDAY AS AN UPPER LEVEL DISTURBANCE PULLS AWAY FROM
THE NORTHEAST. THIS ALLOWS A BACKDOOR COLD FRONT TO DROP SOUTH
ACROSS THE AREA WITH A COOLER NORTHERLY FLOW DEVELOPING BY TUESDAY.
THESE MODELS THEN SHOW HIGH PRESSURE MOVING OFFSHORE NORTH OF THE
AREA ON WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST...WHILE
THE UPPER LEVEL RIDGE REESTABLISHES ITSELF OVER THE REGION.

THE 00Z OPERATIONAL GFS AND THE GFS ENSEMBLE MEAN SHOW SLIGHT
WEAKENING OF THE UPPER LEVEL RIDGE AND INDICATE THE BACKDOOR COLD
FRONT STALLING JUST NORTH OF THE AREA ON MONDAY. THE UPPER LEVEL
RIDGE STRENGTHENS BY TUESDAY...LIFTING THE FRONT FARTHER NORTH AND
KEEPING UNSEASONABLY WARM TEMPERATURES IN PLACE.

THE GFS WILL BE THE MODEL OF CHOICE FOR THIS FORECAST FOR EARLY NEXT
WEEK DUE TO THE INITIAL STRENGTH OF THE RIDGING ACROSS THE
AREA...THE FLOW WHICH BECOMES NEARLY PARALLEL TO THE BACKDOOR COLD
FRONT...A LACK OF CONVECTION ASSOCIATED WITH THE BOUNDARY AS WELL AS
A LACK OF SIGNIFICANT PRESSURE RISES TO THE NORTH AS SHOWN BY THE
ECMWF. AS A RESULT...EXPECT THE UNSEASONABLY WARM TEMPERATURES AND
DRY CONDITIONS TO PERSIST THROUGH TUESDAY.

FORECAST CONFIDENCE INCREASES SLIGHTLY DURING THE MIDDLE OF NEXT
WEEK...WITH A COLD FRONT EXPECTED TO AFFECT THE AREA LATE WEDNESDAY
AND WEDNESDAY NIGHT. AS A RESULT...A SLIGHT CHANCE OF
SHOWERS/THUNDERSTORMS WILL BE MAINTAINED WEDNESDAY ALONG WITH A
SLIGHT CHANCE OF SHOWERS WEDNESDAY NIGHT. THERE IS ALSO SOME
SUGGESTION IN THE MEDIUM RANGE GUIDANCE THAT OVERRUNNING
PRECIPITATION COULD OCCUR ON THURSDAY AS A STORM SYSTEM TAKES SHAPE
OVER THE NORTHWEST GULF OF MEXICO. THE FORECAST WILL SHOW A LOW
CHANCE OF SHOWERS FOR THURSDAY ALONG WITH A RETURN OF NEAR NORMAL
TEMPERATURES.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH 12Z SATURDAY. THE 12Z KCHS
SOUNDING SHOWS A LOW LEVEL JET WITH SPEEDS UP AROUND 25 KT WITHIN
1-2K FT OF THE SURFACE. THIS WILL RESULT IN MARGINAL LOW LEVEL
WIND SHEAR AT KSAV WHERE WINDS WILL REMAIN NEARLY CALM THROUGH
ABOUT 14Z. AT KCHS...THERE IS JUST ENOUGH WIND AT THE SURFACE TO
NOT WARRANT MENTION OF LOW LEVEL WIND SHEAR IN THE TAF. WINDS WILL
INCREASE AT BOTH TERMINALS AFTER 14Z...AND GUSTY CONDITIONS COULD
DEVELOP MAINLY AT KCHS THIS AFTERNOON WHERE GUSTS COULD REACH 20
KT AT TIMES.

A FEW STRATOCUMULUS COULD DEVELOP AT BOTH TERMINALS THIS
AFTERNOON...OTHERWISE SKIES WILL GENERALLY REMAIN CLEAR.
INCREASING MOISTURE IN THE BOUNDARY LAYER...CLEAR SKIES AND LIGHT
WINDS LATE TONIGHT COULD RESULT IN TEMPORARY MVFR OR LOWER
CONDITIONS DUE TO SHALLOW GROUND FOG...BUT CONFIDENCE NOT HIGH
ENOUGH TO INTRODUCE IN THE FORECAST AT THIS TIME.

EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS WILL PREVAIL...
HOWEVER THERE IS THE POSSIBILITY FOR MVFR OR LOWER CONDITIONS IN FOG
DURING THE LATE NIGHT/EARLY MORNING HOURS THROUGH TUESDAY.

&&

.MARINE...
OUR LOW LEVEL GRADIENT WILL BEGIN TO PINCH OVER OUR SOUTH CAROLINA
WATERS THIS AFTERNOON...INITIAL SURGES IN S TO SW FLOW WILL BE SEEN
ALONG THE LAND/SEA INTERFACE THIS AFTERNOON GIVEN FORECAST MIXING
PROFILES. WE CONTINUED A 15 TO 20 KT FORECAST IN THE CHARLESTON
HARBOR AFTER LATE MORNING. A FEW HIGHER GUSTS POSSIBLE MID AFTERNOON.
GRADIENT IS WEAKER OVER THE COOL GEORGIA WATERS AND ADJACENT LAND
SUGGESTING MEAN SURFACE FLOW 10 KT OR LESS FOR A GOOD PART OF THE
DAY.

TONIGHT...15 TO 20 KT SSW FLOW PERIODICALLY OVER WATERS BEYOND 20 NM
AND NEAR 15 KT WITHING 20 NM THIS EVENING. NEAR SHORE...THESE SPEEDS
WILL EASE OFF LATE IN THE NIGHT WITH TYPICAL SPRING-LIKE DIURNAL
TRENDS. ON SAT...SIMILAR CONDITIONS TO TODAY WITH OCNL 20 KT GUSTS
ALONG THE SEA BREEZE IN CHARLESTON COUNTY...15 KT OR LESS
ELSEWHERE. SEAS AT OR BELOW 3 FT.

HIGH PRESSURE WILL PREVAIL OVER THE SOUTHWESTERN ATLANTIC THROUGH
TUESDAY...KEEPING A SYNOPTIC SOUTH TO SOUTHWEST FLOW IN PLACE ACROSS
THE COASTAL WATERS. A DAILY SEA BREEZE WILL CAUSE BACKING OF THE
WINDS ALONG WITH A SLIGHT SURGE ACROSS THE NEARSHORE WATERS AND
CHARLESTON HARBOR EACH AFTERNOON. CONDITIONS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH TUESDAY...WITH WINDS
GENERALLY 15 KT OR LESS AND SEAS NO GREATER THAN 3 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 10:24 AM ESTSmall Craft AdvisoryCHS6 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.